The Annals of Statistics

Linear regression with interval censored data

Gang Li and Cun-Hui Zhang

Full-text: Open access

Abstract

This paper concerns linear regression with interval censored data. $M$-estimators for the regression coefficients are derived. Asymptotic consistency and normality of the $M$-estimators are obtained via an exponential inequality for $U$-statistics. Asymptotically efficient estimators are provided under mild conditions.

Article information

Source
Ann. Statist., Volume 26, Number 4 (1998), 1306-1327.

Dates
First available in Project Euclid: 21 June 2002

Permanent link to this document
https://projecteuclid.org/euclid.aos/1024691244

Digital Object Identifier
doi:10.1214/aos/1024691244

Mathematical Reviews number (MathSciNet)
MR1647661

Zentralblatt MATH identifier
0934.62036

Subjects
Primary: 62G20: Asymptotic properties 62G05
Secondary: 60F05: Central limit and other weak theorems

Keywords
Linear regression, censoring, information, efficient estimation, $U$-statistics

Citation

Li, Gang; Zhang, Cun-Hui. Linear regression with interval censored data. Ann. Statist. 26 (1998), no. 4, 1306--1327. doi:10.1214/aos/1024691244. https://projecteuclid.org/euclid.aos/1024691244


Export citation

References

  • ARCONES, M. A. and GINE, E. 1993. Limit theorems for U-processes. Ann. Probab. 21 1494 1542. ´ Z.
  • Ay ER, M., BRUNK, H. D., EWING, G. M., REID, W. T. and SILVERMAN, E. 1955. An empirical distribution function for sampling with incomplete information. Ann. Math. Statist. 26 641 647. Z.
  • BICKEL, P. J., KLAASSEN, C. A. J., RITOV, Y. and WELLNER, J. A. 1993. Efficient and adaptive estimation for semiparametric models. Johns Hopkins Univ. Press, Baltimore. Z.
  • BRUNK, H. D. 1970. Estimation of isotonic regression. In Nonparametric Techniques in StatistiZ. cal Inference M. L. Puri, ed. 177 195. Cambridge Univ. Press. Z.
  • COSSLETT, S. R. 1987. Efficiency bounds for distribution-free estimator of the binary choice and the censored regression models. Econometrica 55 559 585.
  • FINKELSTEIN, D. 1986. A proportional hazards model for interval-censored failure time data. Biometrics 42 845 854. Z.
  • FINKELSTEIN, D. and WOLFE, R. A. 1986. Isotonic regression for interval-censored survival data using an E-M algorithm. Comm. Statist. Theory Methods 15 2493 2505. Z.
  • GROENEBOOM, P. and WELLNER, J. A. 1992. Information Bounds and Nonparametric Maximum Likelihood Estimation. Birkhauser, Boston. ¨ Z.
  • HAN, A. K. 1987. Non-parametric analysis of a generalized regression model. J. Econometrics 35 303 316. Z.
  • HUANG, J. 1996. Efficient estimation for the proportional hazards model with interval censoring. Ann. Statist. 24 540 568. Z.
  • HUANG, J. and WELLNER, J. A. 1996. Interval censored survival data: a review of recent progress. In Proceedings of the First Seattle Sy mposium on Biostatistics: Survival Z. Analy sis D. Lin and T. Fleming, eds. 123 170. Springer, New York. Z.
  • JEWELL, N. P. and SHIBOSKI, S. C. 1990. Statistical analysis of HIV infectivity based on partner studies. Biometrics 46 1133 1150. Z.
  • KLEIN, R. W. and SPADY, R. H. 1993. An efficient semiparametric estimator for binary response models. Econometrica 61 387 421. Z.
  • LIN, D. Y. and YING, Z. 1996. Additive hazards regression with current status data. Preprint. Z.
  • MANSKI, C. F. 1975. Maximum score estimation of the stochastic utility model of choice. J. Econometrics 3 205 228. Z.
  • MANSKI, C. F. 1985. Semiparametric analysis of discrete response: asy mptotic properties of maximum score estimator. J. Econometrics 27 313 333.
  • PETO, R., PIKE, M. C., DAY, N. E., GRAY, R. G., LEE, P. N., PARISH, S., PETO, J., RICHARDS, S. and Z.
  • WAHRENDORF, J. 1980. Guidelines for simple sensitive significance tests for carcinogenic effects in long-term animal experiments. In Evaluation of Carcinogenic Risk of Chemicals to Humans, Suppl. 2. Long-Term and Short-Term Screening Assay s for Carcinogens: A Critical Appraisal 311 85. International Agency for Research on Cancer, Ly on. Z.
  • RABINOWITZ, D., TSIATIS, A. and ARAGON, J. 1995. Regression with interval censored data. Biometrika 82 501 513. Z.
  • SHERMAN, R. P. 1993. The limiting distribution of the maximum rank correlation estimator. J. Econometrics 61 123 137.Z.
  • SHIBOSKI, S. C. and JEWELL, N. P. 1992. Statistical analysis of the time dependence of HIV infectivity based on partner study data. J. Amer. Statist. Assoc. 87 360 372.
  • ACER EXCEL, INC. RUTGERS UNIVERSITY KENDLE DEPARTMENT OF STATISTICS 6 COMMERCE DRIVE HILL CENTER
  • CRANFORD, NEW JERSEY 07016 BUSCH CAMPUS
  • PISCATAWAY, NEW JERSEY 08854 E-MAIL: czhang@stat.rutgers.edu